Taiwanese Journal of Mathematics

CONTINUITY OF RESTRICTIONS OF $(a, k)$-REGULARIZED RESOLVENT FAMILIES TO INVARIANT SUBSPACES

Sen-Yen Shaw and Hsiang Liu

Full-text: Open access

Abstract

Let $X$ be a Banach space which is continuously embedded in another Banach space $Y$ and is an invariant subspace for an $(a,k)$-regularized resolvent family $R(\cdot)$ of operators on $Y$. It is shown that the restriction of $R(\cdot)$ to $X$ is strongly continuous with respect to the norm of $X$ if and only if all its partial orbits are relatively weakly compact in $X$. This property is shared by many particular cases of $(a,k)$-regularized resolvent families, such as integrated solution families, integrated semigroups, and integrated cosine functions.

Article information

Source
Taiwanese J. Math., Volume 13, Number 2A (2009), 535-544.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405354

Digital Object Identifier
doi:10.11650/twjm/1500405354

Mathematical Reviews number (MathSciNet)
MR2500005

Zentralblatt MATH identifier
1191.47057

Subjects
Primary: 47D09: Operator sine and cosine functions and higher-order Cauchy problems [See also 34G10] 47D62: Integrated semigroups 45D05: Volterra integral equations [See also 34A12] 45N05: Abstract integral equations, integral equations in abstract spaces

Keywords
$(a,k)$-regularized resolvent family cosine operator function partial orbit weak continuity weak compactness

Citation

Shaw, Sen-Yen; Liu, Hsiang. CONTINUITY OF RESTRICTIONS OF $(a, k)$-REGULARIZED RESOLVENT FAMILIES TO INVARIANT SUBSPACES. Taiwanese J. Math. 13 (2009), no. 2A, 535--544. doi:10.11650/twjm/1500405354. https://projecteuclid.org/euclid.twjm/1500405354


Export citation

References

  • [1.] J.-C. Chang and S.-Y. Shaw, Rates of approximation and ergodic limits of resolvent families, Arch. Math., 66 (1996), 320-330.
  • [2.] K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics Vol. 194, Springer-Verlag, 2000.
  • [3.] S. C. Hille, Continuity of the restriction of $C_0$-semigroups to invariant Banach subspaces, Integr. Equ. Oper. Theory, 53 (2005), 597-601.
  • [4.] C.-C. Kuo and S.-Y. Shaw, On $\alpha$-times integrated $C$-semigroups and the abstract Cauchy problem, Studia Math., 142 (2000), 201-217.
  • [5.] Y.-C. Li and S.-Y. Shaw, Mean ergodicity and mean stability of regularized solution families, Mediterranean J. Math., 1 (2004), 175-193.
  • [6.] C. Lizama, Regularized solutions for abstract Volterra equations, J. Math. Anal. Appl., 243 (2000), 278-292.
  • [7.] C. Lizama, On approximation and representation of $k$-regularized resolvent families, Int. Eq. Operator Theory, 41 (2001), 223-229.
  • [8.] C. Lizama, On perturbation of $K$-regularized resolvent families, Taiwanese J. Math., 7 (2003), 217-227.
  • [9.] H. Oka, Linear Volterra equations and integrated solution families, Semigroup Forum, 53 (1996), 278-297.
  • [10.] J. Prüss, Evolutionary Integral Equations and Applications, Birkhäuser, Basel, 1993.
  • [11.] W. Rudin, Functional Analysis, McGraw Hill, Inc., 1973.
  • [12.] R. Sato and S.-Y. Shaw, Strong and uniform mean stability of cosine and sine operator functions, J. Math. Anal. Appl., in press.
  • [13.] S.-Y. Shaw and Y.-C. Li, On $n$-times integrated $C$-cosine functions, Evolution Equations, Marcel Dekker, New York, 1994, pp. 393-406.
  • [14.] S.-Y. Shaw and J.-C. Chen, Asymptotic behavior of $(a,k)$-regularized resolvent families at zero, Taiwanese J. Math., 10 (2006), 531-542.
  • [15.] M. Sova, Cosine operator functions, Rozprawy. Mat., 49 (1966), 1-47.
  • [16.] K. Yosida, Functional Analysis, 6th ed., Springer-Verlag, New York, 1980.